Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 279, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 2, 2003, 1:38 PM EDT for Tucker County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2003, 1:38 PM EDT (17:38 UTC)
- Expired
- Sep 2, 2003, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 021740 FFWPBZ WVC093-022030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 138 PM EDT TUE SEP 2 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 430 PM EDT * AT 135 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN MOVING INTO TUCKER COUNTY FROM THE SOUTHWEST. RADAR ESTIMATED RAINFALL IN TUCKER COUNTY SINCE LATE MORNING WAS UP TO NEAR ONE INCH IN A FEW LOCATIONS. * OTHER LOCATIONS IN THE WARNING INCLUDE...DAVIS AND PARSONS... AND THOMAS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:27 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 2, 10:27 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1027 AM EDT TUE SEP 2 2003
COORD WITH RLX/CTP. TU.
BNDRY DRAPPED ACROSS SRN HLF WSTRN PA WWD INTO CNTRL OHIO ATTM.
ANOTHER SERIES OF IMPULSES WILL SWING ENEWD ACROSS CWA DURG AFTN/EVE
WITH GREATEST THREAT FOR HVIER RAIN MAINLY S OF I70. WILL EXTEND FFA
FOR THOSE LOCATIONS TIL 10 PM TNGT...WHEN SITUATION CAN BE
REEVALUATED. REMNANTS OF GRACE EXPECTED TO SWING TWD REGION ON WED
COUPLED WITH STRONGER UPPER LVL DYNAMICS(SLGT RISK WED CWA)...
FFA MAY HAVE TO BE REISSUED LTE TNGT/ERLY WED MRNG FOR AREA...AS
R.O. WILL BE QUICK VIA SATURATED SOILS/SEE FFG VALUES.
WILL CHECK TEMPS AGAIN BFR 11AM ISSUANCE UPDATE.
.PBZ...
MD...FLOOD WATCH UNTIL 1000 PM EDT TONIGHT FOR ZONE MDZ001.
OH...FLOOD WATCH UNTIL 1000 PM EDT TONIGHT FOR ZONES
OHZ057>059...OHZ068>069.
PA...FLOOD WATCH UNTIL 1000 PM EDT TONIGHT FOR ZONES
PAZ031-032.
WV...FLOOD WATCH UNTIL 1000 PM EDT TONIGHT FOR ZONES
WVZ004...WVZ012...WVZ021>023...WVZ041.Hazardous weather outlook, Sep 2, 5:20 AM EDT, 8 hours 18 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-020915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 520 AM EDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Sep 2, 12:47 PM EDT, 51 minutes before
PAZ013-014-020-022000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1247 PM EDT TUE SEP 2 2003 RAIN FROM THE PAST HOLIDAY WEEKEND HAS CAUSED THE SLIPPERY ROCK CREEK TO RISE TO BANKFUL LEVELS ACROSS NORTHERN BUTLER...SOUTHEASTERN LAWRENCE AND EASTERN BEAVER COUNTIES. IN LOWLYING AREAS...SLIPPERY ROCK CREEK WILL POSSIBLY OVERFLOW ITS BANKS AND RESULT IN MINOR FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. BE ALERT FOR WATER LEVEL RISES IF YOU LIVE NEAR THE SLIPPERY ROCK CREEK...THROUGH THE EVENING HOURS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:49 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 3 hr |
| Sep 2, 12:04 AM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.